Alert archive / New York / Heavy Snow Warnings in 2007
Heavy Snow Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this heavy snow warning at Dec 12, 2007, 3:22 PM EST for 14 counties in New York. It took effect at Dec 13, 2007, 7:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2007, 3:22 PM EST (20:22 UTC)
- In effect from
- Dec 13, 2007, 7:00 AM EST
- Expired
- Dec 13, 2007, 6:09 PM EST
- In force
- 11 hr
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 28 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 115 kt
- 0-1 km storm-relative helicity
- -127 m²/s²
- 0-3 km storm-relative helicity
- -89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this heavy snow warning went out at Dec 12, 1:01 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Dec 12, 1:01 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
101 PM EST WED DEC 12 2007
.SYNOPSIS...
A FEW SPRINKLES OR FLURRIES ARE POSSIBLE ACROSS THE REGION
TODAY...WITH LIGHT LAKE EFFECT SNOW SHOWERS EXPECTED OVER UPSTATE
NEW YORK THIS AFTERNOON AND EARLY THIS EVENING. HIGH PRESSURE WILL
BUILD IN BRIEFLY TONIGHT BEFORE A WINTER STORM APPROACHES FROM THE
OHIO VALLEY. THIS SYSTEM WILL SPREAD SNOW INTO NORTHEAST
PENNSYLVANIA AROUND DAYBREAK ON THURSDAY BEFORE TRACKING OFF THE
DELMARVA PENINSULA THURSDAY NIGHT. SNOW MAY BE HEAVY AT TIMES OVER
NORTHEAST PENNSYLVANIA AND PORTIONS OF THE SOUTHERN TIER AND
CATSKILLS OF NEW YORK DURING THE DAY ON THURSDAY. THE SNOW WILL
WIND DOWN ON THURSDAY NIGHT WITH TRANQUIL CONDITIONS EXPECTED
FRIDAY NIGHT INTO SATURDAY. A STRONGER WINTER STORM IS POSSIBLE
LATE SATURDAY INTO SUNDAY WITH SIGNIFICANT SNOWFALL POSSIBLE OVER
THE REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
HAVE UPDATED TO EXPAND WINTER STORM WATCH NORTH AND WEST TO
INCLUDE MOST OF THE AREA WITH THE EXCEPTION OF 3 NRN COUNTIES.
LATEST 12Z GUIDANCE INDICATE WIDESPREAD 0.50-0.70 LIQUID
EQUIVALENT AS FAR NORTH AS THE FINGER LAKES WITH AMNTS NEARING
1.00 INCH OVR POCONOS. CUD SEE WIDESPREAD 5-10 INCHES SNOW ACCUMS
BY THURSDAY EVNG. ADVISORIES/WARNINGS FLAGS WILL LIKELY BE RAISED
THIS AFTN.
.PREV DISCUSSION...
COLD FRONT HAS MOVED SOUTH OF THE REGION THIS MORNING WITH MOST OF
THE STEADY PCPN NOW INTO NJ. A FEW LINGERING FLURRIES AND/OR
SPRINKLES (DEPENDING ON ELEVATION) RMN. NW FLOW AND AND INCRSG
INVERSION WILL RESULT IN LAKE-EFFECT SNOW SHOWERS LATE THIS
AFTERNOON AND THIS EVNG OVR PARTS OF THE AREA. SNOW GROWTH IS
FAIRLY HIGH AND DOES NOT BCM FAVORABLE UNTIL AFTER 22Z. CUD SEE A
BRIEF WINDOW OF SNOW OVR PORTIONS OF UPSTATE NY WITH 300 DEGREE
FLOW BUT DRY AIR MVS IN RAPIDLY SHORTLY AFTER 00Z. THUS...NOT
EXPECTING MUCH ACCUMS IN LES THIS AFTN OR EVENING.
FCST LOOKS TO BE ON TARGET FOR TODAY. CUD SEE A FEW DEGREE RISE
IN TEMPS INTO THE U30S/L40S. HAVE TWEAKED POP GRIDS TO END PCPN
OVR THE AREA WITH JUST A FLURRY/SPRINKLE MENTION THRU 18Z. UPDATED
GRID AND TEXT PRODUCTS ARE ON THE STREET.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
PRECIPITATION WILL TAPER OFF LATE MORNING AS DRIER AIR SPILLS IN
BEHIND THE COLD FRONT. THE LAKES WILL ACTIVATE LATE DAY, INTO
TONIGHT. AROUND AN INCH OF SNOW ACCUMULATION IS POSSIBLE SOUTHEAST
OF LAKE ONTARIO.
THURSDAY STORM NOW LOOKING MORE INTERESTING AS THE CYCLONE APPEARS
TO BE A LITTLE STRONGER, AND TAPPING MORE MOISTURE THAN FIRST
THOUGHT. BASED ON TEMPERATURE PROJECTIONS, AND EXPECTED QPF,
BELIEVE A GENERAL 1 TO 3 INCHES OF SNOW IS A GOOD BET ACROSS
NORTHERN ZONES, INCREASING TO 3 TO 5 INCHES ALONG THE BORDER, AND
4 TO 8 INCHES INTO PENNSYLVANIA.
OMEGA LIFT QUITE IMPRESSIVE MIDDAY THURSDAY, PARTICULARLY AT MID
LEVELS. HOWEVER SNOW GROWTH AREA IS VERY HIGH, AND I FIND THIS TO
BE A BIG NEGATIVE FOR THIS EVENT. UNLESS COLDER AIR WORKS ITS WAY
INTO THE LOWER AND MID LEVELS, CHANCES ARE THIS WATCH WILL NOT
REQUIRE AN UPGRADE.
THESE SYSTEMS TEND TO SHOOT PRECIP FURTHER NORTH AND WEST THAN
MODEL PROJECTIONS, SO HAVE ERRED ON THE SIDE OF CAUTION AND
INCREASED SNOW ACCUMS INTO BROOME AND DELAWARE COUNTIES. WHILE I
THINK THE BEST BET IS FOR HIGH END ADVISORY ACCUMS, A WATCH IS
WARRANTED OVER THIS AREA AS IT WOULD NOT TAKE MUCH COLDER AIR
ALOFT TO CREATE A LARGE DENDRITE AREA.
THE HIGHEST ACCUMS SHOULD BE OVER THE HIGH TERRAIN. LOW END
ADVISORY ACCUMS POSSIBLE FROM CENTRAL SOUTHERN TIER NORTHEASTWARD
THROUGH OTSEGO COUNTY. WILL NEED TO CONTINUE TO MONITOR POTENTIAL
ACCUMULATION IN THIS REGION.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FOCAL POINT OF THE EXTENDED TIME FRAME CONTINUES TO BE POTENTIAL
COASTAL STORM OVER THE WEEKEND. LATEST OPERATIONAL GFS AND ECMWF
RUNS ARE IN FAIRLY GOOD AGREEMENT BRINGING DEVELOPING LOW PRESSURE
OUT OF THE SE U.S. TO NEAR WESTERN LONG ISLAND BY 12Z SUNDAY. GFS
ENSEMBLE MEAN AND SREF MEAN ARE A BIT FURTHER TO THE SE WITH THE
MAIN LOW.
GNRLY FLWD THE GMOS GUID THRU THE PERIOD WHICH BRINGS CHC POPS
INTO SRN HALF OF FA DURING THE AFTN SATURDAY, THEN LIKELY POPS ALL
AREAS SATURDAY EVENING AND OVERNIGHT. PRECIP TYPE WITH THIS TRACK
WOULD BE ALL SNOW. POTENTIAL IS THERE FOR A GOOD SNOW PRODUCER FOR
AT LEAST EASTERN HALF OF THE FA...WILL OF COURSE HAVE TO CONTINUE
TO ADJUST BASED ON MODEL TRENDS AND NOT JUMP TOO QUICKLY ONTO RUN
TO RUN CHANGES. OUTSIDE OF THIS STORM, LOOKS LIKE CHCS FOR SOME
LIGHT LES UP NORTH BEFOREHAND, THEN LES AND COLD TEMPS FOLLOW INTO
EARLY NEXT WEEK.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
DRIER AIR WORKING SOUTH INTO THE REGION THIS AFTERNOON. BKN-OVC MVFR
CIGS ARE EXPECTED TO TREND TOWARD SCATTERED VFR BETWEEN 21Z-00Z.
SOME WEAK LES PLUMES WILL AFFECT SYR-RME ALSO DURING THIS TIME
WITH RESTRICTION TO VSBY. HIGH PRESSURE BRIEFLY BUILDS IN TONIGHT
WITH DOMINANT VFR. MID LVL ALTOCUMULUS CIGS LOWER FROM SW- NE
AFTER 06Z AS NEW AREA OF LOW PRESSURE APPROACHES. THIS SYSTEM NOW
APPEARS RATHER VIGOROUS WITH WDSPRD IFR SNOW DEVELOPING AROUND 12Z
THROUGH END OF PERIOD.
HIGH PRESSURE AND A RETURN TO MAINLY VFR RETURNS FRI-SAT. THEN...ANOTHER
MAJOR STORM SYSTEM DEVELOPS ALONG THE EAST COAST SAT NITE-SUNDAY
WITH A POTENTIAL FOR HEAVY SNOW AND PROLONGED IFR CIG/VSBY
RESTRICTIONS. TRAILING LAKE EFFECT SNOW ON NWLY FLOW IS EXPECTED
MONDAY WITH FLIGHT RESTRICTIONS AT SYR-RME-ITH-BGM.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR PAZ038>040-043-044-047-048-072.
NY...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR NYZ015>017-022>025-044>046-055>057-062.
&&
SYNOPSIS...PVB
NEAR TERM...PVB
SHORT TERM...DJP
LONG TERM...JML
AVIATION...JABHazardous weather outlook, Dec 12, 11:38 AM EST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1138 AM EST WED DEC 12 2007 NYZ009-018-036-037-131645- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA- 1138 AM EST WED DEC 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SNOW STORM WILL DROP A GENERAL 2 TO 4 INCHES ACROSS THE REGION ON THURSDAY. SATURDAY NIGHT, A MUCH STRONGER STORM IS FORECAST TO APPROACH THE REGION. THIS STORM HAS THE POTENTIAL TO BRING SIGNIFICANT SNOWFALL TO NEW YORK AND PENNSYLVANIA. AT THIS TIME, IT IS TOO EARLY TO PROJECT THE EXACT TRACK AND STRENGTH OF THIS WINTER STORM. ADDITIONAL STATEMENTS WILL BE ISSUED REGARDING THIS STORM AS THE EVENT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NYZ056-057-062-PAZ038>040-043-044-047-048-072-131645- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1138 AM EST WED DEC 12 2007 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. SATURDAY NIGHT, A STRONG STORM IS FORECAST TO APPROACH THE REGION. THIS STORM HAS THE POTENTIAL TO BRING SIGNIFICANT SNOWFALL TO NEW YORK AND PENNSYLVANIA. AT THIS TIME, IT IS TOO EARLY TO PROJECT THE EXACT TRACK AND STRENGTH OF THIS WINTER STORM. ADDITIONAL STATEMENTS WILL BE ISSUED REGARDING THIS STORM AS THE EVENT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. NYZ015>017-022>025-044>046-055-131645- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS- CORTLAND-CHENANGO-OTSEGO-TIOGA- 1138 AM EST WED DEC 12 2007 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. SATURDAY NIGHT, A MUCH STRONGER STORM IS FORECAST TO APPROACH THE REGION. THIS STORM HAS THE POTENTIAL TO BRING SIGNIFICANT SNOWFALL TO NEW YORK AND PENNSYLVANIA. AT THIS TIME, IT IS TOO EARLY TO PROJECT THE EXACT TRACK AND STRENGTH OF THIS WINTER STORM. ADDITIONAL STATEMENTS WILL BE ISSUED REGARDING THIS STORM AS THE EVENT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 3:06 AM EST | Winter Storm Watch | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 8 more | 12 hr |
| Dec 12, 3:22 PM EST | Snow Advisory | BGM | Madison, Oneida, Onondaga | 27 hr |
| Dec 12, 3:22 PM EST | Winter Storm Warning | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 27 hr |
Nearby
Heavy Snow Warnings in New York, 2007Every heavy snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.